Alert archive / New York / Flash Flood Warnings in 2001
Flash Flood Warning 12, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 23, 2001, 9:39 AM EDT for Tioga County, New York; Bradford County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2001, 9:39 AM EDT (13:39 UTC)
- Expired
- Jun 23, 2001, 12:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
Counties Tioga County, NY, Bradford County, PA
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 1.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 231344 FFWBGM NYC107-PAC015-231645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 939 AM EDT SAT JUN 23 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... TIOGA COUNTY IN CENTRAL NEW YORK. BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA. * UNTIL 1245 PM EDT. * AT 936 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED HEAVY SHOWERS MOVING THROUGH MUCH OF BRADFORD COUNTY PENNSYLVANIA AND TIOGA COUNTY NEW YORK. RADAR ESTIMATES INDICATE THAT AS MUCH AS AN INCH /1.00/ OF RAIN HAS FALLEN SINCE EARLY THIS MORNING WITH NEARLY THREE /3.00/ INCHES IN SPOTS SINCE FRIDAY AFTERNOON. EMERGENCY MANAGEMENT PERSONNEL REPORTS NUMEROUS FLOODED ROADS AND SOME ROAD WASHOUTS OCCURRING. ADDITIONAL HEAVY RAINS THROUGH LATE THIS MORNING WILL ONLY AGGRAVATE EXISTING PROBLEMS AND MAY CAUSE STREAMS AND CREEKS TO RUN OUT OF THEIR BANKS. DO NOT DRIVE Y^OUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. $$ MJ/JC/TC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 1:55 AM EDT, 7 hours 44 minutes earlier.
Area forecast discussion, Jun 23, 1:55 AM EDT, 7 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 155 AM EDT SAT JUN 23 2001 SLOW MOVG CDFNT CONTINUES TO BE THE FOCUS FOR +RA AS THE MDLS ARE IN GOOD AGREEMENT BRINGING A LOW UP THE FNT TDA WITH MDT TO HEAVY PCPN. SUBTLE DIFFS IN THE MDLS AS TO WHERE THE AXIS OF HEAVIEST PCPN WILL SET UP BUT THINK THAT BEST AXIS WILL BE OVER CNTRL AND WRN ZONES ERLY THIS MRNG RUFLY NEAR A SYR TO ELM LINE...SHIFTING EWD DURNG THE MRNG AND ERLY AFTN TO THE WRN CATSKILLS. THE WRN CATSKILLS HAVE NOT SEEN MUCH PCPN OVER THE LAST FEW DAYS. GREATER FLOOD THREAT MAY BE ALONG THE I-81 CORRIDOR WHERE SOME GOOD AMTS HAVE FALLEN OVER THE PAST 24 HRS AND WHERE SOME FLOODING HAS ALREADY BEEN OBSERVED. SAVING GRACE MAY BE THE TIMING OF THE BEST DYNAMICS...WHICH WILL BE COMING THROUGH LATER THIS MRNG AND ERLY AFTN DURING WHAT IS USUALLY THE DIURNAL LULL FOR CONVECTION AND BEFORE MAX HEATING. BUT OBVIOUSLY STILL POTNL FOR SOME +RA GIVEN THE STRONG DYNAMICS...WITH FLOODING THREAT SPCLY OVER AREAS WHICH HAVE BEEN PRIMED OVER THE LAST FEW DAYS. BOTTOM LINE...WILL CONTINUE WITH FFA FOR THE ENTIRE RGN AND LIKELY/CAT POPS. SLOW IMPVMNT BEGINS TNGT ALTHO SHOWERS COULD PERSIST DURING HE EVNG HRS ACRS ERN AND NE ZONES. PATCHY FOG LOOKS LIKE A GOOD BET. WILL CONTINUE WITH PARTLY SUNNY OR MIX SUN/CLDS ON SUNDAY AS MSTR CONTINUES TO SLOWLY PULL OUT...MAYBE MORE CLDS ACRS ERN ZONES. SOME DIFFS IN THE MDLS FOR MONDAY. ETA/AVN SHOW AN INVERTED TROF NEAR THE ERN SEABOARD...BUT THE AVN HAS THE TROF INLAND OVER JERSEY AND SE NY WHILE THE ETA IS OFFSHORE WITH THE FEATURE. AVN PUSHES THE WEAKENING SFC TROF WWD INTO THE RGN ON MONDAY BUT IF THE ETA VERIFIES THE TROF WOULD REMAIN OUT OF THE AREA. SINCE THE UPR LVL CUTOFF/TROF WILL BE RETROGRADING...THE AVN SOLUTION CANT BE RULED OUT...AND THE SFC TROF COULD BE THE TRIGGER FOR SOME SCT AFTN CONVECTION. WILL ET THE CRNT FCST OF PTLY CLDY SKIES RIDE FOR NOW AND LET DAYSHIFT DETERMINE IF WE NEED TO ADD CHC POPS FOR MONDAY. .BGM...FLASH FLOOD WATCH ALL ZONES TODAY. BRADY
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:40 PM EDT | Flash Flood Warning | BGM | Cortland | 3 hr |
| Jun 22, 10:25 PM EDT | Flash Flood Warning | BGM | Chemung, Tioga | 3 hr |
| Jun 22, 11:00 PM EDT | Flash Flood Warning | BGM | Cortland | 6 hr |
| Jun 23, 10:21 AM EDT | Flash Flood Warning | BGM | Cortland | 3 hr |
| Jun 23, 11:24 AM EDT | Flash Flood Warning | BGM | Broome | 3 hr |
| Jun 23, 11:50 AM EDT | Flash Flood Warning | BGM | Chenango | 3 hr |
| Jun 23, 12:19 PM EDT | Flash Flood Warning | BGM | Madison, Oneida | 3 hr |
| Jun 23, 1:06 PM EDT | Flash Flood Warning | BGM | Cortland | 3 hr |
| Jun 23, 2:57 PM EDT | Flash Flood Warning | BGM | Chenango, Madison, Oneida | 3 hr |
| Jun 23, 12:41 PM EDT | Flash Flood Warning | BGM | Bradford | 3 hr |
Nearby
Flash Flood Warnings in New York, 2001Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.